Oh. Lest I seem to advocate taking more of these horrible drugs, anti-depressants (which have never helped me, but others report some relief, so I'm not trashing these drugs -- not in this post, anyway) thrown into a whacked-out, withdrawing neurotransmitter soup might not be the best choice -- most specialists wait till after w/ds, when your chemistry is a little more stable.
Perhaps the act of taking them will give you "Placebo Relief," but if they do actually work, it's usually a three+ week wait for any effect. Since this taper will be medically supervised, your doctor might start you on something relatively mild (say, Wellbutrin in the am -- activating -- and trazodone at night -- sedating -- and you'll be feeling them around the time you take your last pill.
That's my rationale for keeping the supervised taper open -- it was a generous offer from the doctor, who could've tried to pull a Meth/suboxone thing. Sounds like he knows about this stuff, and he actually cares.
... but it's your first day off them, which doesn't compare remotely to three or four days off them. Depression, even in the "chirpiest" here, is one of the really nasty consequences of w/ds. It can paralyze you.
If your doctor is willing to supervise (recommended, if you choose this route: have him write a script for a daily pick-up, 'cause you know what 90 in your pocket means ...).
Leave that option on the table, and best of luck.
I agree with corey.. why go back now.. You have taken the hardest step.. the last pill.. If your Dr. were to help as corey suggested why not something like clonidine and something for sleep and anxiety only for short term and not a opiate.. even with a taper you will have to go through wd.. it will be worth it in the end.. be your own advocate.. I also agree exercise.. walking getting out of the house and doing things.. go for a picnic with your family even if you have to force yourself.. it is amazing what it can do for depression.. I wish you the best.. lesa
I vote stay off of them completly. You will just be prolonging the inevitable. You will stil have to go through the mental part of recovery with a taper. The sooner that you get those endorphins back to normal the better. I'm surprised that your doctor recommended this route. Why not an anti-depressant and a mood stabilzer if needed for awhile. The depression and anxiety can last awhile. There are things that you can do for them. You can EXERCISE this is guarenteed to help....most won't do it....make yourself. Post often, go to AA or NA and share your feelings with other recovering addicts.learn to meditate, get a hobby. A couple members have found joy in photography. Your family needs you whole no matter how long it takes. So I vote keep going IMHO. You can do this. More will post...It's slow on here tonight. Feel free to give me a holler anytime you want. Corey